MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO 4F RADIOLOGY BASIC SL 135 CM NITINOL GUIDEWIRE; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO 4F RADIOLOGY BASIC SL 135 CM NITINOL GUIDEWIRE; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of reew1811 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that when irrigating the picc line of a patient with a 10ml syringe, there was a leak of about 3cc at the insertion site.The patient was seen by a chemotherapy nurse who observed the problem.Being in her last treatment, the chemo nurse proceeded to withdraw the picc line.A peripheral venous line was installed for its treatment.During the withdrawal the nurse told us that she felt a slight resistance and noticed that the catheter was practically cut a / n of the 17th cm.
 
Event or Problem Description
It was reported that when irrigating the picc line of a patient with a 10ml syringe, there was a leak of about 3cc at the insertion site.The patient was seen by a chemotherapy nurse who observed the problem.Being in her last treatment, the chemo nurse proceeded to withdraw the picc line.A peripheral venous line was installed for its treatment.During the withdrawal the nurse told us that she felt a slight resistance and noticed that the catheter was practically cut a/n of the 17th cm.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a breach in the catheter was confirmed, but the cause could not be determined from the photograph that was provided for investigation.The image showed a segment of powerpicc tubing in a clear plastic bag.The tubing was bent, which showed what appeared to be a semi-circumferential breach in the tubing breach in the tubing.Since the video demonstrated the reported event, the complaint was confirmed; however, the characteristics of the leak site could not be discerned from the photo since the damaged area was not in focus.Although the exact cause could not be determined, potential contributing factors include material fatigue and sharp instrument damage.H3 other text: device evaluation findings are in the manufacturer's note.

Brand Name
POWERPICC SOLO 4F RADIOLOGY BASIC SL 135 CM NITINOL GUIDEWIRE
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12127516
Report Number3006260740-2021-02617
Device Sequence Number19705645
Product Code LJS
UDI-Device Identifier00801741027772
UDI-Public(01)00801741027772
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3194335
Device Lot NumberREEW1811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2021
Initial Date Received by Manufacturer 06/18/2021
Supplement Date Received by Manufacturer08/09/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;